Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
IAmPaulAllen

Please comment on my regimen-- ampicillin, retin-A micro, benzoderm wash

A few years ago I used differin, which just made my acne worse (at that point I just had mild acne). About 8 months ago I decided to give proactive a try, which worked wonders in the first week, and I was satisfied with it for the next few months, but recently it has had no effect and I got a pretty big breakout, which I rarely experience. So, I went to the derm and he gave me tazorac and duac. Within about 4-5 days my acne was about 80% clear, and then all of a sudden BAM I experience the second or third worst breakout ever and now i have moderate acne. I kept using it, but it just kept making my face more red, so I went to the derm and told him I could not do this, so this is what I am on now

2 doses of 500 mg Ampicillin daily (one morning one night)

Retin-A Micro every night

Benzoderm wash (with aloe vera so the benzoyl peroxide doesnt make my skin dry) twice a day

Everywhere I look on the internet I cannot find ANY info about ampicillin, and all the message boards I go onto nobody has any comments about this drug. I asked my derm about this and he said that I should be realtively clear on this drug in only 2-3 weeks, and that many people who use this drug as opposed to tetracyclin or the others have experienced better results. SO-- please tell me someone has taken this before!

Share this post


Link to post
Share on other sites

uhhh.... i think i took ampicillan when i was a kid for the stomach flu or something... it was cuz i was allergic to penicillin. i was too little so i didn't have acne, so i don't know what effects it has on skin.

didn't know it was prescribed for acne... maybe your derm is creative and trying to think of alternative meds, depending on your severity/condition? sorry i'm not much help!

but i'm on retin a micro... i loved it 5 years ago, and i'm loving it now!

good luck with your regimen!!!!!

Share this post


Link to post
Share on other sites

Haha, 5 years-- wow! THat is a long time! I'm expecting this stuff to work ina few weeks not 5 years, lol. The tazorac/duac gel I was using cleared me up 95% within 4-5 days, but then I did somethings stupid-- went and tanned at the beach with no sunscreen, and I think thats what triggered this breakout im experiencing now. Anyway, yes ampicillin is what they give babies if they get sick, that is true, but apparently it is a general anti-bacteria drug that clears up acne as well. Odd that nobody on this board has ever taken it-- hopefully someone will respond that has :think:

Share this post


Link to post
Share on other sites

Researching about ampicillin and such, heres what I found. Hopefully someone can comment!

Gram-negative folliculitis

Gram-negative folliculitis is a complication of abused and long-term use of antibiotic. Patients with this type of acne are usually treated with accutane since it is known to be effective against gram-negative bacteria. The word “Gram� refers to a blue stain used in laboratories to detect microscopic organisms. Certain bacteria do not stain blue and so they are called “Gram negative.�

I found the above description at this website-- http://www.disabled-world.com/artman/publish/acne_cure.shtml

It says this is one of the causes of acne. Ampicillin gets rid of this acne-causing bacteria. That is the jist of it I guess.......still would love to hear from a doctor/dermatologist on this board or someone who has used the pill with success in the past. Thanks!

Guess im talking to myself here, but i found more info in the 10000th hour of my online search

http://www.advdermatology.com/pages/acne/301.php

Near the bottom of the page-- says ampicillin can be used ot treat acne, and has surprisingly little bacterial resistance-- which is apparently a problem with drugs like erythmyocin and others.

Share this post


Link to post
Share on other sites

oh it doesn't take 5 years. it takes a few months, but i stopped using it once i got better. 5 years later, i'm back on retin a micro... should have just kept using it the first time around.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×